Case Report

Fatal nevirapine-induced Stevens-Johnson syndrome with HIV-associated mania

Zukiswa Zingela, A Bronkhorst, W M Qwesha, B P Magigaba
Southern African Journal of HIV Medicine | Vol 15, No 2 | a22 | DOI: https://doi.org/10.4102/sajhivmed.v15i2.22 | © 2014 Zukiswa Zingela, A Bronkhorst, W M Qwesha, B P Magigaba | This work is licensed under CC Attribution 4.0
Submitted: 12 December 2014 | Published: 23 May 2014

About the author(s)

Zukiswa Zingela, Department of Psychiatry, Port Elizabeth Hospital Complex, Walter Sisulu University, South Africa, South Africa
A Bronkhorst, Department of Psychiatry, Port Elizabeth Hospital Complex, Walter Sisulu University, South Africa, South Africa
W M Qwesha, Department of Dermatology, Port Elizabeth Hospital Complex, Walter Sisulu University, South Africa
B P Magigaba, Department of Dermatology, Port Elizabeth Hospital Complex, Walter Sisulu University, South Africa

Full Text:

PDF (102KB)

Share this article

Bookmark and Share

Abstract

Mania with psychotic features is one of the common presenting clusters of psychiatric symptoms in HIV-infected patients. Commonly, patients with HIV-associated mania receive antiretroviral treatment, mood stabilisers and antipsychotics. This case of Stevens-Johnson syndrome highlights the dilemmas and complications that may arise when prescribing multiple medications in HIV-associated psychiatric disorders.


Keywords

Antiretrovirals; mania; psychotropics; Stevens-Johnson

Metrics

Total abstract views: 1655
Total article views: 1583


Crossref Citations

No related citations found.